Hail, Grant
- When
- June 18, 3:50 PM CST to 3:55 PM CST
- Where
- Grant County, 5 mi NW of Patch Grove
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.983, -91.033
Penny to nickel size hail was reported by the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Penny to nickel size hail was reported by the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT SUN JUN 18 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TUESDAY THROUGH WEDNESDAY. 18Z SURFACE ANALYSIS INDICATED WEAK COLD FRONT EXTENDING FROM NORTHEAST WISCONSIN...INTO EASTERN IOWA. CONVECTION WAS DEVELOPING AHEAD OF FRONT ACROSS EASTERN WISCONSIN. MEANWHILE...VISIBLE SATELLITE SHOWING MAINLY CLEAR SKIES ACROSS CENTRAL AND SOUTHERN MINNESOTA...ALTHOUGH COLD POOL CLOUDS SEEN ROTATING SOUTHWARD OUT OF NORTHERN MINNESOTA. FARTHER SOUTH AND WEST WEAK SHORTWAVE MOVING THROUGH SOUTHERN SOUTH DAKOTA WAS MAINTAINING CONVECTION FROM SOUTH DAKOTA INTO NORTHWEST IOWA. 12Z 18JUN06 MODELS ARE SIMILAR IN THEIR SOLUTIONS THROUGH THE FORECAST PERIOD. IN THE SHORT TERM...FRONT TO CONTINUE TO PUSH EAST TONIGHT. COOLER AND DRIER AIR WILL THEN CONTINUE TO SPILL INTO THE FORECAST FROM THE NORTHWEST. COLD POOL CLOUDS AND SHOWERS ACROSS NORTHERN MINNESOTA SHOULD REMAIN TO THE NORTH OF THE AREA...BUT CANT RULE OUT A FEW SPRINKLES FALLING OUT OF THE ASSOCIATED MID DECK TONIGHT...ESPECIALLY ACROSS THE FAR NORTHERN AREAS. HIGH PRESSURE THEN BUILDS INTO THE REGION MONDAY AND MONDAY NIGHT WITH QUIET WEATHER EXPECTED. AS THE HIGH MOVES EAST LATE MONDAY NIGHT...NEXT SHORTWAVE WILL MOVE ALONG THE CANADIAN BORDER. THIS WILL INDUCE A SURFACE LOW TO DEEPEN ACROSS THE PLAINS. RETURN FLOW ON BACK SIDE OF THE HIGH WILL INCREASE THE LOW LEVEL JET ALONG WITH THE MOISTURE TRANSPORT. FORCING WILL REMAIN TO THE WEST OF THE AREA MONDAY NIGHT. MOISTURE TRANSPORT INCREASES INTO THE REGION ON TUESDAY. HAVE INTRODUCED SOME TIMING IN THE TUESDAY TIME FRAME. LOOKS AS THOUGH BETTER CHANCES FOR CONVECTION WILL BE TUESDAY AFTERNOON AND NIGHT AS ATMOSPHERE DESTABILIZES. NAM SHOWING AROUND 40 KNOTS OF 0- 6 KM SHEAR AS WELL. SYSTEM SHOULD MOVE THROUGH ON WEDNESDAY. HAVE KEPT THE POPS IN FOR WEDNESDAY...BUT DID REMOVE THEM WEDNESDAY NIGHT AS ASSOCIATED BOUNDARY SHOULD BE SOUTHEAST OF THE AREA. GUIDANCE TEMPERATURES LOOK REASONABLE OVER THE NEXT SEVERAL DAYS. TEMPERATURES LOOK TO REMAIN NEAR OR SLIGHTLY ABOVE NORMALS. .LONG TERM...THURSDAY THROUGH SUNDAY THE MEDIUM RANGE MODELS REMAIN IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD. FAST ZONAL FLOW WILL PERSIST ACROSS THE NORTHERN TIER OF STATES THROUGH FRIDAY...THEN TROUGHING DEVELOPS FOR THE WEEKEND FROM THE GREAT LAKES THROUGH NEW ENGLAND. BIGGEST CONCERN IS FOR THURSDAY AND FRIDAY WITH DECENT BAROCLINIC ZONE SETTING UP SOMEWHERE ACROSS THE UPPER MIDWEST. PATTERN IS FAVORABLE FOR DESTABLIZATION ALONG THE SOUTHERN PERIPHERY OF THE WESTERLIES...RESULTING IN MCS DEVELOPMENT. TIMING AND LOCATION DIFFICULT AT THIS POINT...BUT MODELS HINTING AT BEST ACTIVITY TO OUR SOUTH ACROSS IOWA AND ILLINOIS. WITH THESE UNCERTAINTIES WILL LEAVE EXTENDED AS IS WITH FRIDAY THROUGH SUNDAY PERIOD REMAINING DRY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 400 PM CDT SUN JUN 18 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 400 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH THURSDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE QUICKLY EAST THROUGH THE REGION. AT THIS TIME...IT APPEARS THAT THERE WILL BE A CHANCE THAT SOME OF THUNDERSTORMS MAY BECOME SEVERE ON LATER TUESDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ADDITIONAL SEVERE WEATHER THREATS MAY BE POSSIBLE FROM WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
The La Crosse radar (KARX), 94 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506145, 5506146.